MAUDE Adverse Event Report: ARTHREX, INC. T-HANDLE, CANNULATED, LARGE HUDSON; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. T-HANDLE, CANNULATED, LARGE HUDSON; INTRAMED FIXATN ROD AND ACCESS
Model Number T-HANDLE, CANNULATED, LARGE HUDSON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 6/24/2024, a sales representative reported via sems- (b)(4) that an 0468-000 t-handle, cannulated, large hudson broke when tightening the troch nail to the jig.There were no pieces breaking off inside the patient.The case was completed successfully, and no further information was provided.A photo is attached.This was discovered during an intertrochanteric fx im nail procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, 0468-000, t-handle hudson, batch 140794, was received for investigation.Upon visual inspection, it was noted that the distal end had circumferential grinding marks on the collar.There were also nicks and evidence that fragments had broken off within the cannulated shaft.Functional testing was not performed due to the damage of the device.The most likely cause of this condition is misuse due to the exerting excessive force/friction during use or insertion.

Brand Name
T-HANDLE, CANNULATED, LARGE HUDSON
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19760175
Report Number1220246-2024-06783
Device Sequence Number13008805
Product Code LXH
UDI-Device Identifier00848665001969
UDI-Public00848665001969
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT-HANDLE, CANNULATED, LARGE HUDSON
Device Catalogue Number0468-000
Device Lot Number140794
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown